Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Mar 12, 2021, 10:49 AM CST for Butler County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 10:49 AM CST (16:49 UTC)
- Expired
- Mar 12, 2021, 11:30 AM CST
- In force
- 41 min
- Issued by
- NWS Wichita, KS
County Butler County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS83 KICT 121649 SPSICT Special Weather Statement National Weather Service Wichita KS 1049 AM CST Fri Mar 12 2021 KSZ069-121730- Butler KS- 1049 AM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Butler County in south central Kansas... * Until 1130 AM CST. * At 1042 AM CST...trained weather spotters reported a strong thunderstorm over Rose Hill...moving east at 45 mph. hail up to penny size...and wind gusts up to 50 mph will be possible with this storm. This storm will produce a lot of small hail, with some larger size mixed in. * Locations impacted include... El Dorado, Andover, Augusta, Rose Hill, Douglass, Leon, Latham, Rosalia, Santa Fe Lake, Augusta Municipal Airport, El Dorado Airport, Beaumont, El Dorado State Park and El Dorado Lake. LAT...LON 3771 9715 3793 9653 3751 9653 3749 9715 TIME...MOT...LOC 1645Z 256DEG 39KT 3757 9718 $$ Martin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Mar 12, 5:40 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 12, 5:40 AM CST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 540 AM CST Fri Mar 12 2021 .SHORT TERM...(Today through Sunday night) Issued at 302 AM CST Fri Mar 12 2021 Models show increasing low level moisture transport early this morning which should generate scattered to numerous rain showers with some embedded storms today. A few strong storms with hail up to nickel size will be possible mainly this morning due to combination of steeper mid-level lapse rates, strong shear, and MUCAPE values in the 500-1000 J/kg range. Meanwhile the strong storm chances and coverage should begin to diminish during the afternoon/evening as moisture transport weakens. The upper level system over the southwestern states will move very slowly eastward from tonight and reach western Kansas by Sunday. Additional rounds of numerous showers and storms will affect the region from tonight through Sunday. Standardized precipitable water anomalies will rise 3 to 4 deviations above normal which supports higher rainfall rates, and given the longer duration of this signal targeting central Kansas we will expand the flood watch to cover those areas. Widespread 2 to 4 inches with locally higher rainfall totals are likely before this system moves east of Kansas. This will elevate the flooding risk along with rises on many creeks and rivers across the area. Some of the creeks and rivers could experience minor or moderate flooding. .LONG TERM...(Monday through Thursday) Issued at 302 AM CST Fri Mar 12 2021 Medium range models show the upper level system gradually shifting east of Kansas on Monday with some lingering rain possible. Otherwise longer range models show a lull in the precipitation for Monday night-Tuesday. This could be short-lived as another healthy weather system is forecast by GFS model to affect the region for mid- week which could include a possible rain/snow mix over central Kansas. ECMWF model suggests a continuation of dry weather next week with cooler drier air overspreading Kansas. Either solution favors daytime highs being cooler than normal for next week, as the weather pattern keeps the warmer air south of Kansas. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 540 AM CST Fri Mar 12 2021 Expect deteriorating aviation conditions this morning and later today, as scattered SHRA and some embedded TSRA move across the area this morning, with more widespread SHRA expected later today and tonight. This will lead to most locations seeing MVFR cigs and even some MVFR vsbys in and around the convection. So will go with SHRA/VCTS for most locations with vsbys of 3-5sm. For this evening, expect cigs to continue to diminish, becoming IFR for most locations, with MVFR vsbys due to widespread SHRA expected. Ketcham && .FIRE WEATHER... Issued at 302 AM CST Fri Mar 12 2021 Fire weather concerns will remain low across the entire region for several days due to widespread rainfall for today through the weekend. Cooler temperatures will be in store for next week along with more chances of rain by mid-week. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 50 47 60 51 / 80 100 100 90 Hutchinson 48 44 58 48 / 80 100 100 90 Newton 48 45 56 50 / 80 90 90 90 ElDorado 49 47 59 52 / 90 90 90 80 Winfield-KWLD 54 49 63 51 / 90 100 90 80 Russell 45 39 52 44 / 70 100 100 100 Great Bend 45 41 54 44 / 80 100 100 100 Salina 48 42 56 48 / 80 80 100 100 McPherson 48 44 57 48 / 80 90 100 90 Coffeyville 56 51 66 55 / 90 90 70 50 Chanute 52 48 62 54 / 90 80 80 50 Iola 51 47 59 53 / 90 80 80 50 Parsons-KPPF 55 50 66 54 / 90 90 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...Ketcham FIRE WEATHER...CDJ
Hazardous weather outlook, Mar 12, 4:22 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 422 AM CST Fri Mar 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 422 AM CST Fri Mar 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected for today and tonight across the region. A few strong storms could produce pea to nickel size hail mainly during the morning and late night hours. In addition, periods of heavy rainfall is possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of widespread showers and thunderstorms will continue to affect the region for Saturday and Sunday. A few strong to marginally severe storms will be possible on Saturday with southern Kansas having the higher chances. Widespread rainfall amounts of 1 to 3 inches is expected for this weekend, with locally higher amounts possible. The rain could be heavy at times, especially during the night time hours on Saturday. In addition, modest to significant rises on area rivers and streams are likely, with some street and low-land flooding also possible. Another weather system could bring more rain chances to the region for Wednesday night into Thursday morning. Colder air could change the precipitation over to a rain snow mix. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Mar 12, 10:12 AM CST, 37 minutes before
Special Weather Statement
National Weather Service Wichita KS
1012 AM CST Fri Mar 12 2021
KSZ069-093-094-121700-
Butler KS-Cowley KS-Elk KS-
1012 AM CST Fri Mar 12 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Butler County in south central Kansas...
Northeastern Cowley County in south central Kansas...
Elk County in southeastern Kansas...
* Until 1100 AM CST.
* At 1011 AM CST...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles southeast of Latham, or 18
miles west of Howard...moving northeast at 60 mph.
hail up to the size of nickels...and wind gusts up to 55 mph will be
possible with this storm.
* Locations impacted include...
Howard and Latham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3736 9674 3753 9675 3763 9653 3761 9652
3760 9596 3741 9596
TIME...MOT...LOC 1612Z 241DEG 50KT 3745 9659
MartinLocal storm report, Mar 12, 10:17 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 AM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG 3 NNE PENALOSA 37.75N 98.30W
03/12/2021 RENO KS TRAINED SPOTTER
DELAYED REPORT OF TWO FULL GROWN CHINESE
ELMS BLOWN OVER IN HER YARD. HER NEIGHBOR
HAD A POWER POLE THAT FELL OVER. TIME IS
ESTIMATED FROM RADAR.
&&Special weather statement, Mar 12, 10:31 AM CST, 18 minutes before
Special Weather Statement National Weather Service Wichita KS 1031 AM CST Fri Mar 12 2021 KSZ083-121715- Sedgwick KS- 1031 AM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Sedgwick County in south central Kansas... * Until 1115 AM CST. * At 1030 AM CST...National Weather Service meteorologists were tracking a strong thunderstorm over Haysville...moving northeast at 50 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Wichita, Derby, Andover, Haysville, Mulvane, Rose Hill, Eastborough, East Wichita, Mcconnell Air Force Base, South Wichita and Oaklawn. LAT...LON 3759 9748 3775 9715 3748 9715 3748 9747 TIME...MOT...LOC 1630Z 245DEG 42KT 3753 9737 Martin
Local storm report, Mar 12, 10:41 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1041 AM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HAIL 1 S HAYSVILLE 37.55N 97.35W
03/12/2021 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
KSN METEOROLOGIST REPORTED THAT HER PARENTS
RECEIVED LOTS OF PEA SIZED AND A FEW PIECES
QUARTER SIZED HAIL.
&&Special weather statement, Mar 12, 10:43 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Wichita KS
1043 AM CST Fri Mar 12 2021
KSZ092-121730-
Sumner KS-
1043 AM CST Fri Mar 12 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Sumner County in south central Kansas...
* Until 1130 AM CST.
* At 1040 AM CST...National Weather Service meteorologists were
tracking a strong thunderstorm near Conway Springs...moving
northeast at 50 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm. This storm will likely produce a
significant amount of small hail, with some larger pieces up to
nickel size.
* Locations impacted include...
Wellington, Mulvane, Belle Plaine, Conway Springs, Wellington
Airport and Riverdale.
LAT...LON 3729 9772 3745 9772 3748 9764 3747 9715
3729 9715
TIME...MOT...LOC 1642Z 247DEG 42KT 3740 9759
MartinSpecial weather statement, Mar 12, 10:49 AM CST, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 1049 AM CST Fri Mar 12 2021 KSZ069-121730- Butler KS- 1049 AM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Butler County in south central Kansas... * Until 1130 AM CST. * At 1042 AM CST...trained weather spotters reported a strong thunderstorm over Rose Hill...moving east at 45 mph. hail up to penny size...and wind gusts up to 50 mph will be possible with this storm. This storm will produce a lot of small hail, with some larger size mixed in. * Locations impacted include... El Dorado, Andover, Augusta, Rose Hill, Douglass, Leon, Latham, Rosalia, Santa Fe Lake, Augusta Municipal Airport, El Dorado Airport, Beaumont, El Dorado State Park and El Dorado Lake. LAT...LON 3771 9715 3793 9653 3751 9653 3749 9715 TIME...MOT...LOC 1645Z 256DEG 39KT 3757 9718 Martin
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:57 AM CST | Severe Thunderstorm Warning | ICT | Kingman, Reno | 63 min |
| Mar 12, 5:00 AM CST | Special Weather Statement | ICT | Rice | 45 min |
| Mar 12, 5:35 AM CST | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 55 min |
| Mar 12, 5:48 AM CST | Special Weather Statement | ICT | Cowley | 57 min |
| Mar 12, 6:07 AM CST | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 42 min |
| Mar 12, 6:50 AM CST | Special Weather Statement | ICT | Butler | 55 min |
| Mar 12, 7:10 AM CST | Special Weather Statement | ICT | Elk | 50 min |
| Mar 12, 7:14 AM CST | Special Weather Statement | ICT | Greenwood | 46 min |
| Mar 12, 8:43 AM CST | Severe Thunderstorm Warning | ICT | Harper | 28 min |
| Mar 12, 9:40 AM CST | Special Weather Statement | ICT | Harper | 65 min |
| Mar 12, 10:12 AM CST | Special Weather Statement | ICT | Elk | 48 min |
| Mar 12, 10:31 AM CST | Special Weather Statement | ICT | Sedgwick | 44 min |
| Mar 12, 10:43 AM CST | Special Weather Statement | ICT | Sumner | 47 min |
| Mar 12, 11:11 AM CST | Special Weather Statement | ICT | Butler | 49 min |
| Mar 12, 11:51 AM CST | Special Weather Statement | ICT | Elk | 54 min |
| Mar 12, 12:08 PM CST | Areal Flood Warning | ICT | Allen, Woodson | 48 hr |
| Mar 12, 12:39 PM CST | Special Weather Statement | ICT | Wilson | 51 min |
| Mar 12, 12:55 PM CST | Special Weather Statement | ICT | Neosho | 50 min |
| Mar 12, 3:04 PM CST | Areal Flood Warning | ICT | Neosho | 45 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.